MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC. MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Irritation (1941)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Updates provided: on 28sep2018: patient was admitted to the hospital on (b)(6) 2018 and treated for hives with an epipen and an iv drip of epinephrine.On 23oct18: patient states that he continues to experience hives.He is currently taking allergy medication that does not seem to improve his condition.
 
Event or Problem Description
"i received a call from (b)(6) on behalf of her son, (b)(6), who was injected with monovisc on (b)(6) 2018 (usa).Around (b)(6) 2018, (b)(6) started getting "chronic hives" (idiopathic urticaria) and she believes that the hives were a result of the monovisc injection.Can someone please follow up with (b)(6): (b)(6).".

Brand Name
MONOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key7996590
Report Number3007093114-2018-00012
Device Sequence Number19276127
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age25 YR